MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ATRIUM ICAST COVERED STENT; PTFE COVERED STENT

ATRIUM MEDICAL CORPORATION ATRIUM ICAST COVERED STENT; PTFE COVERED STENT
Model Number 85419
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/29/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
During an endovascular aneurysm repair with subclavian approach to deliver the stents.While attempting to deliver the stent to the left hypogastric artery the shaft accordianed/crumbled.There were no acute angles but there was resistance.The device was in the sheath when this occurred and it was removed and discarded.No harm came to the patient.
 
Additional Manufacturer Narrative
Engineering analysis: as the device in question was not returned a proper investigation could not be conducted.The questions that were asked of the staff also went unanswered.A full review of the lot history inspection records and performance testing records indicate that this lot of catheters passed all requirements.The extrusion/catheter shaft dimensions from the device history records were reviewed and all shaft dimensions were within specification.Measurements include the shaft diameter, guidewire diameter, inflation lumen diameters and wall thickness requirements.The sheath used in the case was also not returned.The icast instructions for use specify the following caution."if resistance is encountered, do not force passage" engineering summary: a full review of the catheter lot history records for the device in question was performed.The records indicate that this lot of catheters passed atriums final lot qualification testing.This inspection requires that the catheter lot must pass the following: · ability of the stent and delivery system to be passed through the labeled introducer sheath.· ability to deploy the stent at nominal pressure (8atm).· ability to withdraw the deflated balloon catheter back through the labeled introducer sheath.· ability of the delivery system to withstand 5 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures.· balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm).Result: all quality inspection samples passed this final inspection without any non-conformances noted during the final lot qualification testing.Conclusion: based on the details of the event and the successful lot qualification test data, atrium can find no fault with the device and or lot of stent delivery systems in question.It is possible that the icast got blocked by one of the other stents used in the case or the endograft itself.Clinical evaluation: arterial disease is usually caused by a build-up of fatty deposits on the walls of the arteries.Ischemia is a restriction in blood supply to tissues caused by an occlusion and resulting in a shortage of oxygen needed at the cellular level.Percutaneous transluminal angioplasty (pta) and stenting are frequently done to treat vascular occlusions with the intention of restoring blood flow through the occluded the instructions for use recommend that "special care should be taken to ensure that the appropriate size device, guide wire and sheath are selected prior to introduction.Native lumen dimensions must be accurately measured not estimated." there are several possibilities that can cause difficulty while advancing the delivery catheter including but not limited to an incorrectly sized sheath for the product and difficult anatomy.

Brand Name
ATRIUM ICAST COVERED STENT
Common Device Name
PTFE COVERED STENT
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
5 wentworth drive
hudson NH 03051
MDR Report Key6157573
Report Number1219977-2016-00248
Device Sequence Number16322707
Product Code JCT
UDI-Device Identifier00650862854190
UDI-Public00650862854190
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/23/2019
Device Model Number85419
Device Catalogue Number85419
Device Lot Number235443
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/09/2016
Supplement Report FDA Received Date01/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ GUIDE WIRE; ANSEL INTRODUCER SHEATH
Outcome Attributed to Adverse Event Required Intervention;